Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 388, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 3, 2008, 8:22 PM EDT for Pulaski County, Wilcox County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2008, 8:22 PM EDT (00:22 UTC)
- Expired
- Jul 3, 2008, 8:46 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Pulaski County, GA, Wilcox County, GA
The radar
The Robins AFB radar (KJGX), 64 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 2216 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 040022 SVRFFC GAC235-315-040100- /O.NEW.KFFC.SV.W.0388.080704T0022Z-080704T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 822 PM EDT THU JUL 3 2008 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN PULASKI COUNTY IN CENTRAL GEORGIA NORTHWESTERN WILCOX COUNTY IN CENTRAL GEORGIA * UNTIL 900 PM EDT * AT 818 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR PINEVIEW...MOVING NORTH AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FINLEYSON. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3217 8341 3205 8340 3199 8357 3217 8360 TIME...MOT...LOC 0022Z 192DEG 8KT 3212 8349 $$
1 follow-up statement
000 WWUS52 KFFC 040046 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 846 PM EDT THU JUL 3 2008 GAC235-315-040056- /O.CAN.KFFC.SV.W.0388.000000T0000Z-080704T0100Z/ WILCOX GA-PULASKI GA- 846 PM EDT THU JUL 3 2008 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PULASKI AND NORTHWESTERN WILCOX COUNTIES IS CANCELLED... . THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. HOWEVER...STRONG GUSTY WINDS UP TO 45 MPH...VERY HEAVY RAIN...AND SMALL HAIL ARE STILL POSSIBLE WITH THIS STORM. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3217 8341 3205 8340 3199 8357 3217 8360 TIME...MOT...LOC 0046Z 192DEG 8KT 3217 8348 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 7:00 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jul 3, 7:00 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 700 PM EDT THU JUL 3 2008 .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... INVERSION CAP HAS BROKEN ACROSS THE WEST CENTRAL AND SOUTHERN THIRD PORTIONS OF THE FORECAST AREA...WHERE ISOLATED TSTMS ARE DEVELOPING. THIS DEVELOPMENT IS BEING AIDED BY A DEEPENING LONG WAVE UPPER TROUGH NEAR THE MS RIVER BASIN. AFTERNOON CONVECTION SHOULD DISSIPATE WITH LOSS OF DAYTIME HEATING LATER THIS EVENING. INCREASING LOW LEVEL MOISTURE AND INSTABILITIES...COUPLED WITH WEAK DISTURBANCES TRAVERSING THE LONG WAVE TROUGH ALOFT...WILL SUPPORT ISOLATED TO SCATTERED AFTERNOON AND EVENING TSTMS THROUGH THE SHORT TERM. EXPECT THE BETTER COVERAGE TO BE NW...WEST CENTRAL AND SOUTHERN PORTIONS OF THE FORECAST AREA ON FRIDAY... THEN ALL AREAS ON SATURDAY AS PWS APPROACH 2 INCHES WHILE A WEAK SURFACE TROUGH SETTLES ACROSS CENTRAL GA. INSTABILITIES OF 1500-2000 CAPES AND -3 TO -5 LIS SUGGEST A FEW PULSE STRONG STORMS MAY BE POSSIBLE EACH DAY...MAINLY WEST CENTRAL AND SOUTH ON FRIDAY...THEN ANYWHERE ON SATURDAY. INCREASING MOISTURE...CLOUDS AND RAIN CHANCES BY SATURDAY SHOULD HELP HOLD AFTERNOON HIGHS DOWN A DEGREE OR TWO...WITH MOSTLY 80S NORTH AND 90S FURTHER SOUTH. THE COOLER HIGHS SHOULD HINDER PULSE SEVERE STORM DEVELOPMENT...BUT CANNOT RULE OUT A COUPLE...ESPECIALLY ACROSS THE SOUTHERN THIRD OF THE FORECAST AREA WHERE 90+ HIGHS ARE EXPECTED EACH DAY. THE MAIN THREAT WOULD BE DOWNBURST WINDS. OTHERWISE...LEANED TOWARD THE MAV GUIDANCE FOR LOWS AND HIGHS THROUGH THE SHORT TERM. .LONG TERM /SUNDAY THROUGH THURSDAY/... DESPITE THE FORECAST AREA BEING STUCK UNDER THE WESTERN PERIPHERY OF AN UPPER RIDGE THAT NOSES IN FROM THE EAST...EXPECT ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS TO CONTINUE THROUGH THE EXTENDED...AS A DEEP SOUTHERLY FLOW FEEDS GULF MOISTURE INLAND. CURRENT EXTENDED FORECAST LOOKS ON TRACK...SO NO MAJOR CHANGES EXPECTED AT THIS TIME. && .FIRE WEATHER... INCREASING LOW LEVEL MOISTURE AND INSTABILITIES WILL RESULT IN SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ON FRIDAY AND THROUGH THE WEEKEND. && .AVIATION... AIR MASS HAS BECOME MORE UNSTABLE AND ISOLATED SHOWERS AND THUNDERSTORMS WERE DEVELOPING MAINLY CSG TO MCN AND SOUTH. THIS ACTIVITY SHOULD DISSIPATE SHORTLY AFTER SUNSET. WINDS SHOULD CONTINUE LIGHT SOUTHWEST...BECOMING VARIABLE AFTER 01Z. CUMULUS SHOULD DISSIPATE...LEAVING ONLY A FEW PATCHES OF MID/HIGH CLOUDS OVERNIGHT. VISIBILITY UNRESTRICTED EXCEPT FOR LOCALLY 5SM IN HAZE OR FOG AFTER 09Z. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 67 91 67 88 67 / 5 20 30 30 30 ATLANTA 70 89 70 87 69 / 10 20 20 30 30 BLAIRSVILLE 59 81 62 79 62 / 20 30 40 40 30 CARTERSVILLE 65 89 66 86 64 / 20 30 40 40 30 COLUMBUS 70 90 72 91 71 / 20 20 20 30 30 GAINESVILLE 67 86 67 84 68 / 10 20 40 40 30 MACON 69 92 69 94 71 / 10 20 10 30 30 ROME 65 90 68 87 66 / 20 30 40 40 30 PEACHTREE CITY 65 88 66 87 67 / 10 20 20 30 30 VIDALIA 72 92 71 95 71 / 10 30 10 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 39/41
Hazardous weather outlook, Jul 3, 1:00 PM EDT, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 100 PM EDT THU JUL 3 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-041015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 100 PM EDT THU JUL 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS POSSIBLE ACROSS MUCH OF NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... A WARM FRONT LOCATED ACROSS SOUTHERN ALABAMA AND SOUTHERN GEORGIA WILL LIFT NORTH THROUGH TONIGHT BRINGING INCREASING MOISTURE THE AREA. .PRIMARY HAZARDS... THE PRIMARY HAZARD WITH ANY THUNDERSTORM THAT DEVELOPS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING. THE BEST CHANCE FOR ISOLATED THUNDERSTORMS WILL BE ACROSS ALL OF NORTH AND CENTRAL GEORGIA EXCEPT AREAS EAST OF THE GAINESVILE AND ATHENS AREAS BETWEEN 2 PM AND 9 PM. .DISCUSSION... INCREASING LOW LEVEL MOISTURE AND AFTERNOON HEATING WILL AID IN THE DEVELOPMENT OF ISOLATED THUNDERSTORMS THIS AFTERNOON. WITH CAPE VALUES OF 500 TO 1000 AND LIFTED INDICES BETWEEN ZERO TO MINUS 3... SOME STORMS COULD PRODUCE HEAVY RAIN...DANGEROUS LIGHTNING AND WIND GUSTS TO 45 MPH...BUT ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 3, 3:42 PM EDT, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 342 PM EDT THU JUL 3 2008 GAZ097-032015- 342 PM EDT THU JUL 3 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN LAURENS COUNTY UNTIL 415 PM EDT... AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER DUBLIN...MOVING EAST AT 6 MPH. WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS LAURENS COUNTY THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE BREWTON...EAST DUBLIN...DUBLIN...MINTER AND DEXTER.
Special weather statement, Jul 3, 5:07 PM EDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 507 PM EDT THU JUL 3 2008 GAZ085-086-098-032130- 507 PM EDT THU JUL 3 2008 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND 40 MPH WINDS IN TREUTLEN...JOHNSON AND EMANUEL COUNTIES UNTIL 530 PM EDT... AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MEEKS...AND MOVING EAST AT 11 MPH. WIND GUSTS OF 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE LIKELY AS THIS STORM MOVES ACROSS TREUTLEN...JOHNSON AND EMANUEL COUNTIES THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE SCOTT...ADRIAN...MEEKS...NORRISTWON...COVENA...SWAINSBORO AND KITE.
Special weather statement, Jul 3, 7:59 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 759 PM EDT THU JUL 3 2008 GAZ108-040030- 759 PM EDT THU JUL 3 2008 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN WILCOX COUNTY UNTIL 830 PM EDT... AT 755 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTH OF PITTS...MOVING EAST AT 4 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS WILCOX COUNTY...INCLUDING THE CITIES OF PITTS AND ROCHELLE. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:25 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Jones | 25 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.